I am not an expert but I just wanted to say I am sorry your taper caused a flare. this happened to me too and it took me a while to get better. I would call the doctor and let him know. Maybe he will have a suggestion.
Hope you feel better soon..
Diagnosed w/ Crohn’s Disease March 2007 On 150mg Azathioprine (generic Imuran), Pentasa, & Entocort (take zofran for nausea now)
Diagnosed w/ Fibromyalgia May 2007 also on Soma
Also have Arthritis, and feel like I am falling apart sometimes...
I'm sorry you are feeling so bad. Does the GI think you have a stricture? That could help explain the nausea and vomiting.
60 mg for 45 days is an unusually high dose for such a long time. Usually 60 mg is given for a few days to a week to stop a flare, and then tapered by about 5 or 10 mg a week until you get down to 20 mg. And then even slower, perhaps 2.5 or 5 mg a week after that. There IS such a thing as a rebound reaction to steroid withdrawal...when you are on a steroid and try to get off it too fast, it can induce a flare. Did you suddenly drop down by 15 mg from 60 mg to 45 mg, or was it more gradual?
For right now, the flare must be stopped. Are you getting prednisone via an IV? The dosage might have to be increased for a few days. Can you keep any liquids down? If not, then you probably need to go to ER and get IV hydration. We can't tell how tired you are...you could be dehydrated, anemic, low on B12...almost anything. The important thing is, if you really can't eat or drink anything for more than a day, then you probably need to go to ER. Because you are in danger of getting dehydrated and at nutritional risk.
Pentasa is useless for most people...the full dose of Pentasa is 4 grams...if you are taking that much and still flared then you might as well stop taking it, because no medicine is entirely safe. Same goes for Flagyl.
Your GI is wise to consider Imuran (azathioprine). Is your Crohn's in the terminal ileum, only, or is it in other places, too...the reason I ask is because Entocort works for many people, but only in the terminal ileum.
Meanwhile, hang in there! It can be really scarey at times, but at least prednisone worked for you before, so I'm hoping it will work for you again.
Every time I came off steroids my muscles rebelled, my body was weak and I ached everywhere.
Recently when I switched to the makers diet, starting 4th week now, I gave up the steroids and pentassa and the others.
It has been brutal detoxing.
now though, in the 4th week I am starting to feel better, my body is getting stronger and my mucsles ache much less 90% of my other symptoms are gone, D, blood, pain, throwing up, etc.
I ahd a horrible week in January where I was throwing up all week, turned out to be h-pylori. That to is gone now.
hope you find the answer soon :)